Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 64, NWS Jacksonville, FL

May 31, 1997Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 1997, 5:07 PM EDT for Camden County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 1997, 5:07 PM EDT (21:07 UTC)
Expired
May 31, 1997, 6:00 PM EDT
In force
53 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 312107 RRA
SVRJAX
GAC039-312200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT SAT MAY 31 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST GEORGIA
 
   ...CAMDEN COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 505 PM EDT DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS
NEAR HILLIARD MOVING NORTH NORTHEAST. THEY WILL CROSS THE ST MARYS
RIVER TOWARDS HIGHWAY 40 IN SOUTHERN CAMDEN COUNTY BY 520 PM AND THEN
TOWARDS HIGHWAY 110 SOUTHWEST OF WOODBINE AT 540 PM. THIS STORM SHOWS
SIGNS OF LARGE HAIL AND DAMAGING WINDS.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
RAM/PP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:31 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 31, 2:31 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT MAY 31 1997

CONVECTION FIRING UP ALONG GULF AND WEST COAST SEABREEZES
AND MOVING INLAND ACROSS N FL ATTM. EAST COAST SEABREEZE
BEGINNING TO MOVE IN WITH TSM ACVYT ACROSS FLAGER CO.
AS AFTERNOON WEARS ON...EXPECT WEST COAST SEABREEZE TO BE
STRONGER AND PUSH CONVECTION INTO NE FL AND SE GA. WILL THEREFORE
RAISE POPS INTO GOOD CHC CAT THIS EVE. ON SUN UPPER LOW OVER
SE LA CONTINUES TO AMPLIFY AS IT MOVES NW ALABAMA 12Z SUN AND
THEN JUST MEANDERS AFTER THAT. COLD FRONT WILL MOVE INTO N FL
SUN EVE. SHOULD BE MOIST AND UNSTABLE ENOUGH (PLUS WITH COLD AIR
ALOFT) TO SUPPORT TSM ACTVTY. SOME MAY BE SEVERE AS MENTIONED
lIN SWODY1.

PRELIM
SSI TE 081/069 080/069 082 08575
JAX TE 068/085 067/084 066 08575
GNV TE 086/067 084/068 087 08575

PETERSON

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.